6-Mercaptopurine and Anabolics Question of Liver Toxicity - AnabolicMinds.com

6-Mercaptopurine and Anabolics Question of Liver Toxicity

  1. New Member
    Playwithfire's Avatar
    Stats
    6'5"  235 lbs.
    Join Date
    Aug 2008
    Age
    36
    Posts
    33
    Rep Power
    90

    Reputation

    6-Mercaptopurine and Anabolics Question of Liver Toxicity


    I was recently diagnosed with ulcerative colitis, which is a form of inflammatory bowel disease. I have been put on a maintenance does of 50mg/day of 6-Mercaptopurine, (6-MP) or 1,7-dihydro-6H-purine-6-thione. This is quite a low does as the common dosage for an adult is 1.5-2.5mg/kg, which would be about 150mg/day on the low end for someone of my size. What I am concerned about is hepatotoxicity. From FDA site:

    Published reports have cited widely varying incidences of overt hepatotoxicity.In a large series of patients with various neoplastic diseases, Mercaptopurine was administered orally in doses ranging from 2.5 mg/kg to 5.0 mg/kg without evidence of hepatotoxicity. It was noted by the authors that no definite clinical evidence of liver damage could be ascribed to the drug, although an occasional case of serum hepatitis did occur in patients receiving 6-MP who previously had transfusions.

    Monitoring of serum transaminase levels, alkaline phosphatase, and bilirubin levels may allow early detection of hepatotoxicity. It is advisable to monitor these liver function tests at weekly intervals when first beginning therapy and at monthly intervals thereafter. Liver function tests may be advisable more frequently in patients who are receiving Mercaptopurine with other hepatotoxic drugs or with known pre-existing liver disease. The onset of clinical jaundice, hepatomegaly, or anorexia with tenderness in the right hypochondrium are immediate indications for withholding Mercaptopurine until the exact etiology can be identified. Likewise, any evidence of deterioration in liver function studies, toxic hepatitis, or biliary stasis should prompt discontinuation of the drug and a search for an etiology of the hepatotoxicity.

    The concomitant administration of Mercaptopurine with other hepatotoxic agents requires especially careful clinical and biochemical monitoring of hepatic function. Combination therapy involving Mercaptopurine with other drugs not felt to be hepatotoxic should nevertheless be approached with caution.
    Other medicines that decrease the function of the liver can cause increased toxicity with 6-MP. I have tried to ask my GI about the possible interactions with anabolics and his response was " Don't do that stuff."

    I currently have my liver function being monitored on weekly (for the first four weeks) and then monthly thereafter. I have also not experienced any side effects (other than the remission of my UC) from the 6-MP. I would like to begin a cycle of CEL X-tren (19-Norandrosta-4,9 diene-3,17 dione) as follows:

    Weeks 1 to 4: 90 mg per day
    Week 4 to 8: 120 mg per day

    because it is very mild on the liver. I plan on taking all the proper PreCycle, CT and PCT as necessary. I also plan to cease the cycle immediately should I suffer and adverse reactions or develop serious sides. I have cycles X-tren before with good gains and no sides, so I should be able to spot anything out of the normal that would occur from the drug interactions (hopefully before too much damage would be done). I will also try to get a copy of my test results for review.

    So I am interested in hearing some thoughts and comments from the AM crowd on whether or not this seems like a good idea. Anyone with a pharmacological background feel free to school me. Thanks.

  2. New Member
    SeanyK's Avatar
    Stats
    5'10"  201 lbs.
    Join Date
    Nov 2008
    Posts
    257
    Rep Power
    286

    Reputation

    i know nothing other than a few friends, maybe a family member, have UC, so very little about the specifics and drug interactions of the disease.

    but,

    i like to play things safe, as do many of us here (although many don't give 2 sh*ts about their health here too), and what you are proposing, to me, does not really sound all too safe nor smart... at least until you evaluate your condition in a month or so, having had the 6-MP in your body for longer time etc... see how you react to it on its own for an extended period. not sure if you do/do not can/cannot drink alcohol, but i would see how i react to things such as a class of wine, a beer, a serving of liquor. Toxicity from some certain methyls has been compared to that of alcohol by many people...

    Also try and be more open with the doctor. ask him questions about drinking and other hepatoxic medications/activities, and instead of nodding your head to "dont do that stuff" ... ask why. ask him why? and to explain why. This will confirm that he is either a) another blindly anti-steroids member of the medical community, or a doctor that knows the truth about steroids, that also knows a **** ton about your condition and the real reasons why you shouldn't be mixing the two; UC and gear.

    Either way, you're still talking about a hefty compound. and for 8 weeks. Pro-dienolone may be light on the liver compared to other orals, but its not good for it by any means. Theres also the notion of renal toxicity, something most people don't realize about 'tren'. Think about that, think about the drugs you'd need to recover from 8weeks of a strong p[rgestin; ie. clomid/nolva etc.... Idk mannnnnnn, just dont seem wise...

Similar Forum Threads

  1. Replies: 34
    Last Post: 09-15-2010, 08:43 PM
  2. Liver toxicity
    By rombusempire in forum Anabolics
    Replies: 1
    Last Post: 09-08-2010, 11:01 PM
  3. how about liver toxicity
    By blackeyed in forum Anabolics
    Replies: 9
    Last Post: 03-14-2007, 04:13 PM
  4. Liver Toxicity
    By sifu in forum Anabolics
    Replies: 9
    Last Post: 03-04-2004, 08:36 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Log in
Log in